Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to Pain in eye after cataract surgery 1 year
Pain in eye after cataract surgery 1 year
I was prescribed Gabapentin by my internist. I have not taken it because of all the serious possible side effects, including dementia, eye rollings and others.
Jump to this post
Great, I'm glad you were prescribed a nerve medication. I understand your concerns about Gabapentin side effects…it's new territory and that can be scary. Please keep in mind that your Dr. must feel the benefit will outweigh the possible side effects. I believe each person is different in how they experience medications, and one must form their own opinion from their personal experience.
There are a great deal of folks receiveing benefit from Gabapentin. Typically you will start on a small dose then gently taper up as needed. If you psyche yourself out ahead of the game, you may defeat the purpose of receiving relief.
Ultimately, it is your decision. I wish you well and hope for you to find relief of your pain and discomforts. Will you please keep me posted on how things are going?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In